Alert archive / Mississippi / River Flood Warnings in 2011
River Flood Warning 51, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Apr 23, 2011, 1:29 PM CDT for Clay County, Mississippi. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2011, 1:29 PM CDT (18:29 UTC)
- Expired
- Apr 24, 2011, 8:49 AM CDT
- In force
- 19 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
County Clay County, MS
The radar
The Columbus AFB radar (KGWX), 50 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tibbee Creek near Tibbee (TBBM6).
- Action stage
- 20 ft
- Minor stage
- 23 ft
- Moderate stage
- 28 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02441000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
297
WGUS44 KJAN 231829
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
129 PM CDT SAT APR 23 2011
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
TIBBEE CREEK NEAR TIBBEE AFFECTING CLAY COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC025-250029-
/O.NEW.KJAN.FL.W.0051.110423T1829Z-110425T1800Z/
/TBBM6.1.ER.110423T1718Z.110424T1200Z.110425T1200Z.NO/
129 PM CDT SAT APR 23 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR
THE TIBBEE CREEK NEAR TIBBEE
* UNTIL MONDAY AFTERNOON.
* AT 12:30 PM SATURDAY THE STAGE WAS 23.1 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO A CREST NEAR 23.3
FEET BY SUNDAY MORNING.
* IMPACT...AT 23.5 FEET...FLOOD WATER IS COVERING THE GRAVEL ROAD
SOUTH OF WEST POINT THAT LEADS TO THE TIBBEE CREEK BRIDGE NEAR
TIBBEE.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SUN MON TUE CREST DAY TIME
TIBBEE CREEK
TIBBEE 23 23.1 SAT 12 PM 23.3 23.0 22.1 23.3 SUN 7 AM
$$
DL2 follow-up statements
211
WGUS84 KJAN 240058
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
758 PM CDT SAT APR 23 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
TIBBEE CREEK NEAR TIBBEE AFFECTING CLAY COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC025-250658-
/O.EXT.KJAN.FL.W.0051.000000T0000Z-110426T0000Z/
/TBBM6.1.ER.110423T1718Z.110424T1800Z.110425T1800Z.NO/
758 PM CDT SAT APR 23 2011
...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...
THE FLOOD WARNING CONTINUES FOR
THE TIBBEE CREEK NEAR TIBBEE
* UNTIL MONDAY EVENING.
* AT 7:30 PM SATURDAY THE STAGE WAS 23 FEET AND SLOWLY RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23 FEET.
* FORECAST...TIBBEE CREEK WILL CONTINUE TO RISE TO A CREST NEAR 23.5
FEET BY SUNDAY AFTERNOON.
* IMPACT...AT 23.5 FEET...FLOOD WATER IS COVERING THE GRAVEL ROAD
SOUTH OF WEST POINT THAT LEADS TO THE TIBBEE CREEK BRIDGE NEAR
TIBBEE.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SUN MON TUE CREST DAY TIME
TIBBEE CREEK
TIBBEE 23 23.0 SAT 7 PM 23.4 23.2 22.1 23.5 SUN 1 PM
$$
DL877
WGUS84 KJAN 241349
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
849 AM CDT SUN APR 24 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN MISSISSIPPI...
TIBBEE CREEK NEAR TIBBEE AFFECTING CLAY COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC025-241419-
/O.CAN.KJAN.FL.W.0051.000000T0000Z-110426T0000Z/
/TBBM6.1.ER.110423T1718Z.110423T2115Z.110424T0901Z.NO/
849 AM CDT SUN APR 24 2011
THE FLOOD WARNING IS CANCELLED FOR
THE TIBBEE CREEK NEAR TIBBEE.
* AT 8:30 AM SUNDAY THE STAGE WAS 22.6 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 4:01 AM SUNDAY.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME MON TUE WED CREST DAY TIME
TIBBEE CREEK
TIBBEE 23 22.6 SUN 08 AM 19.9 14.7 11.3 FALLING
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 23, 9:58 AM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Apr 23, 9:58 AM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 958 AM CDT SAT APR 23 2011 .UPDATE...14Z SURFACE CHART INDICATED HIGH PRESSURE OVER THE SOUTH ATLANTIC COAST AND LOW PRESSURE WEST OF KDFW. WITH A NEARLY 4 MB PRESSURE GRADIENT ACROSS THE FORECAST AREA...WINDS HAVE ALREADY RESPONDED...INCREASING QUICKLY WITH THE BREAKING OF THE MORNING INVERSION. THERE IS A FAIR AMOUNT OF CUMULUS DEVELOPING ESPECIALLY OVER LOUISIANA AND EASTERN MISSISSIPPI. BASED ON THE VERY DRY AIR ALOFT ON 12Z SOUNDINGS AROUND THE REGION...EXPECT THE CLOUDS TO BEGIN TO DISSIPATE OVER THE NEXT FEW HOURS. THE CURRENT FORECAST HAS THESE TRENDS AND THE FORECAST HIGHS HANDLED WELL SO NO UPDATES PLANNED THIS MORNING. /SW/ && .AVIATION...VFR CONDS TO PREVAIL THRU THE DAY TODAY ACCOMPANIED BY GUSTY SOUTHERLY WINDS. SFC GUSTS IN EXCESS OF 20KTS WILL BE PSBL THRU THE AFTN...ESPECIALLY ALONG AND WEST OF I-55. A TREND TOWARD LIGHTER SOUTH WINDS XPCTD THIS EVENING...WITH A RETURN OF MVFR/IFR CEILINGS AT MOST LOCATIONS 07-10Z. /BK/ && .PREV DISCUSSION... /ISSUED 430 AM CDT SAT APR 23 2011/ SHORT TERM...TODAY THROUGH SUNDAY NIGHT...MAIN STORY THROUGH THE SHORT TERM WILL BE THE DRY AND WARM CONDITIONS. MORNING FOG/STRATUS WILL ALSO BE A CONCERN. STRATUS AND FOG HAVE BEEN NOT AS WIDESPREAD SO FAR THIS MORNING AS COMPARED TO THIS TIME YESTERDAY...AND THIS WAS INDICATED WELL PER LAST NIGHTS RUN OF THE SREF. HOWEVER...STRATUS IS SLOWLY INVADING AND AFFECTING A FEW SITES NOW MAINLY IN THE SOUTH AND EAST. WHATEVER ADDITIONAL STRATUS DOES DEVELOP AND MOVE IN...IT SHOULD NOT LAST TOO LONG INTO THE MORNING AS DAYTIME HEATING BEGINS AND WINDS PICK UP A LITTLE MORE TO MIX OUT THE FOG/STRATUS. SUBTROPICAL RIDGING REMAINS OVER THE AREA WITH THE MAIN STORM TRACK STALLED TO THE NORTHWEST OF THE CWA...BACK ACROSS THE OHIO VALLEY...INTO KENTUCKY...MISSOURI AND OKLAHOMA. THIS WILL CONTINUE TO POUND THE SAME REGION DURING THE PERIOD THAT GOT THE BRUNT OF THE SEVERE WEATHER AND RAINFALL YESTERDAY. CURRENT QPF FORECASTS FOR THIS REGION STILL REMAIN VERY HIGH WITH FORECASTED AMOUNTS AROUND 7-9 INCHES....WHICH WILL EVENTUALLY TRICKLE DOWN TO AFFECT OUR FORECAST POINTS ON THE MISSISSIPPI RIVER AT NATCHEZ...GREENVILLE AND VICKSBURG. FOR THE ARKLAMISS FOR TODAY AND SUNDAY...LOOK FOR VERY SIMILAR CONDITIONS AS FRIDAY. THE REGION SHOULD REMAIN DRY AND WARM AS BREEZY SOUTHERLY FLOW CONTINUES. THE PRESSURE GRADIENT WILL NOT BE AS TIGHT AS FRIDAY THUS WINDS WILL BE BREEZY BUT NOT AS GUSTY. LOCAL WRF MODEL DEPICTED A FEW SHOWERS IN THE SOUTH THIS AFTERNOON. I DID NOT INCLUDE THIS IN THE FORECAST GIVEN THERE SEEMS TO BE SOME CAPPING INVERSION IN THIS REGION AND HEIGHTS WERE HIGHER IN THIS AREA. HOWEVER...SUPPOSE IT IS NOT OUT OF THE REALM OF POSSIBILITY TO SEE A STRAY SHOWER THIS AFTERNOON DURING THE HEATING OF THE DAY...BUT NOTHING WIDESPREAD IS EXPECTED AND MOST OF THE REGION WILL REMAIN DRY. TEMPERATURES TODAY SHOULD BE ABLE TO GET A LITTLE WARMER THAN YESTERDAY GIVEN A BIT OF A WARMER START THIS MORNING(READINGS HAVE BEEN RUNNING A FEW DEGREES HIGHER THAN 24 HOURS AGO)...AND FULL SUNSHINE. HIGHS WILL TOP OUT IN THE MID 80S ACROSS THE NORTH TO THE MID AND UPPER 80S FURTHER SOUTH. WOULD NOT BE SURPRISED IF SOME SOUTHERN LOCATIONS EVEN REACHED THE 90 DEGREE MARK TODAY. GUIDANCE WAS GOOD BUT RAISED SOME LOCATIONS A COUPLE OF DEGREES BASED ON HOW TEMPERATURES RESPONDED YESTERDAY. ON SUNDAY...HIGHS WILL AGAIN BE WARM WITH MID AND UPPER 80S EXPECTED. TONIGHT AND SUNDAY NIGHT...WE SHOULD SEE ANOTHER ROUND OF STRATUS AND SOME PATCHY FOG. AGAIN...WINDS WILL REMAIN UP THROUGH THE NIGHT TONIGHT AND SUNDAY NIGHT WHICH WILL LEAD TO MORE OF A LOW STRATUS DECK THAN FOG OVER THE AREA DURING BOTH OF THESE TIME PERIODS. THE PLACE WHERE PATCHY FOG MIGHT BE MORE EASIER TO COME BY WOULD BE IN THE EAST/SOUTHEAST WHERE WINDS MAY DECOUPLE JUST ENOUGH TO SEE SOME PATCHY FOG. FOG FORMATION IS STILL EXPECTED TO BE RATHER BRIEF AS THERE SHOULD BE JUST ENOUGH WIND TO MIX IT OUT A LITTLE AND MAINLY BE LOW THICK STRATUS MORE THAN ANYTHING ELSE. SREF IS HITTING PROBS HIGHER AGAIN FOR TONIGHT AND SUNDAY NIGHT IN THE EAST AND SOUTHEAST. OVERNIGHT LOWS BOTH TONIGHT AND SUNDAY NIGHT WILL BE WARM AS LOW STRATUS AND SOUTHERLY WINDS WILL NOT ALLOW TEMPERATURES TO FALL VERY EFFICIENTLY. LOWS FORECAST TO BE IN THE MID TO UPPER 60S. /28/ LONG TERM...A NEGATIVELY TILTED SHORTWAVE PIVOTS INTO THE REGION MONDAY NIGHT WITH HEALTHY UPPER DIVERGENCE MOVING ACROSS THE AREA...ESPECIALLY NRN ZONES. THE ASSOCIATED SURFACE LOW LIFTS WELL TO OUR NORTH WHILE THE SURFACE TROUGH STALLS TO OUR NW ACROSS AR AS A DEEP SURFACE LOW DIGS INTO THE SRN PLAINS. LOW LEVEL FLOW INTENSIFIES OVER THE ARKLAMISS AS THE SRN FRINGES OF THE 850 MB WAVE BRUSH THROUGH THE AREA....RESULTING IN 40KT LOW LEVEL JET FLOW OVER MUCH OF THE REGION MONDAY NIGHT WITH HIGHER WINDS NRN ZONES. MOISTURE TRANSPORT INCREASES AND CAPE VALUES REMAIN ABOVE 1000 OVER MUCH OF THE AREA OVERNIGHT. DEEP LAYER SHEAR AND LOW LEVEL HELICITY INCREASE...INCREASING THE POTENTIAL FOR SEVERE STORMS. FORECAST SOUNDINGS INDICATE THE POSSIBILITY THAT CONVECTION WILL BE ELEVATED BUT THIS WILL BE MONITORED OVER THE NEXT COUPLE OF RUNS. PRECIPITABLE WATER VALUES FROM 1.25-1.5 INDICATE THE POTENTIAL FOR PERIODS OF HEAVY RAIN IN STRONGER STORMS. MODEL CONSENSUS SUGGESTS THAT WARMER MID LEVEL TEMPS WILL PERSIST OVER SRN ZONES... SUGGESTING THAT THE BETTER CHANCE FOR STRONG/SEVERE CONVECTION WILL BE OVER N/NWRN AREAS. THE REGION SITS IN WARM AND UNSTABLE UPPER LEVEL SWLY FLOW TUESDAY WHILE A DEEP LOW DIGS INTO THE LONGWAVE UPPER TROUGH OVER THE U.S....THE LOW AND ASSOCIATED TROUGH PUSHING INTO THE REGION WEDNESDAY. INTENSE LOW LEVEL SWLY FLOW IS FORECAST AHEAD OF THE SYSTEM TUESDAY NIGHT WITH GFS/EURO MODEL AGREEMENT ON A 60KT 850 MB JET SETTING UP ACROSS WRN AND NRN ZONES BY WEDNESDAY MORNING. THE DEEP SURFACE LOW MOVES INTO ARKANSAS WEDNESDAY MORNING AND WIDESPREAD INTENSE UPPER DIVERGENCE DEVELOPS AS A STRONG UPPER JET PUNCHES INTO THE REGION. INTENSE LOW LEVEL HELICITY AND DEEP LAYER SHEAR ARE FORECAST THAT WILL SUPPORT SEVERE CONVECTION ACROSS THE AREA. HIGH PRECIPITABLE WATER VALUES...FORECAST FROM 1.5-1.8 INCHES...WOULD ALSO RESULT IN PERIODS OF TORRENTIAL RAINFALL ACROSS THE REGION. THE QUESTION OF A WARM LAYER...ESPECIALLY OVER SRN ZONES...PERSISTS. 700 MB TEMPS ARE FORECAST FROM 8-11 DEGREES 12Z WEDNESDAY MORNING...COOLING DURING THE DAY AHEAD OF THE LOW PRESSURE SYSTEM. THE FORECAST WILL FOLLOW THE IDEA OF A WEAKENING CAP IN THE FACE OF SUCH A STRONG UPPER TROUGH AND THE FACT THAT THIS SYSTEM WILL MOVE THROUGH DURING A TIME OF DAYTIME HEATING. THE UPPER TROUGH EXITS THE AREA WEDNESDAY EVENING AND THE REGION WILL SIT UNDER QUIETER NWLY FLOW ALOFT THURSDAY INTO FRIDAY. GUSTY SLY SURFACE WIND WILL CONTINUE THROUGH THE EXTENDED PERIOD...INCREASING TUESDAY NIGHT INTO WEDNESDAY AHEAD OF THE SURFACE LOW...FINALLY DECREASING AS LIGHTER NWLY FLOW DEVELOPS THURSDAY IN THE WAKE OF THE TROUGH. SURFACE HIGH PRESSURE BUILDS IN THURSDAY NIGHT AND FRIDAY. GENERALLY FOLLOWED MEX MOS POPS AND TEMPS. SIGNIFICANT COOLING ADVERTISED BY MOS FOR THURSDAY DOES NOT LOOK UNREASONABLE CONSIDERING THE STRENGTH COLD AIR ADVECTION BEHIND THE DEEP TROUGH. /03/ && .AVIATION... MOSTLY VFR CONDITIONS ONGOING THIS MORNING...BUT SOME SITES ARE SEEING LOW STRATUS AND MVFR TO IFR TO LIFR CONDITIONS...MAINLY AT KHBG...PIB..MEI. PATCHY TO LOCALLY DENSE FOG BEING SEEN AT HBG AND PIB. CEILINGS IN THESE LOCATIONS WILL CONTINUE TO BE AT OR BELOW 1KFT THROUGH ABOUT 15Z BEFORE SLOWLY LIFTING. VFR CONDITIONS WILL PREVAIL THROUGH MUCH OF THE DAY. WINDS WILL BE SOUTHERLY AND BREEZY ONCE AGAIN WITH SPEEDS 15-20KTS AND HIGHER GUSTS...ESPECIALLY AT KGLH AND KGWO. OTHER SITES MAY BE CLOSER TO 10KTS. WINDS WILL REMAIN 5-10KTS TONIGHT AS MORE STRATUS WILL DEVELOP LIKELY AFTER 05-07Z. THIS WILL REDUCE CIGS ONCE AGAIN SIMILAR TO THIS MORNING TO IFR-LIFR CATS AT OR BELOW 1KFT. PATCHY FOG MAY ALSO BE POSSIBLE IN LOCATIONS THAT SEE LIGHT/CALM WINDS AND THIS MAY DROP VIS TO NEAR OR BELOW 1 MILE IF PERSISTS LONG ENOUGH...AND BEST LOCATIONS FOR THIS WOULD BE AT HBG...PIB AND MEI. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 87 67 86 67 / 11 8 9 9 MERIDIAN 87 64 86 63 / 12 8 5 7 VICKSBURG 87 66 88 67 / 13 8 13 8 HATTIESBURG 89 67 90 66 / 13 5 7 6 NATCHEZ 86 68 87 68 / 13 4 12 7 GREENVILLE 84 68 86 66 / 13 9 13 12 GREENWOOD 86 67 85 67 / 13 10 13 12 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Apr 23, 6:49 AM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 649 AM CDT SAT APR 23 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>045-047>050- 053-054-059>062-241200- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-WARREN- HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN- 649 AM CDT SAT APR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MOST OF CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A LONG DURATION OF SEVERE WEATHER AND HEAVY RAINFALL IS POSSIBLE FOR EARLY NEXT WEEK. THE ACTIVE WEATHER PERIOD WILL BEGIN MONDAY NIGHT AND LAST INTO WEDNESDAY AS A FEW ROUNDS OF THUNDERSTORM MOVE ACROSS THE AREA AHEAD OF A SLOW-MOVING COLD FRONT. AN IDEAL COMBINATION OF INSTABILITY...WIND SHEAR...AND MOISTURE WILL EXIST FOR ALL TYPES OF SEVERE WEATHER AND HEAVY RAINFALL. ALL INTERESTS SHOULD KEEP UP TO DATE ON THE LATEST FORECAST AND OUTLOOKS CONCERNING THIS EXTENDED PERIOD OF SEVERE WEATHER AND HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED STARTING MONDAY NIGHT AND LASTING OFF AND ON INTO WEDNESDAY NEXT WEEK. MSZ046-051-052-055>058-063>066-072>074-241200- KEMPER-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 649 AM CDT SAT APR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT PATCHY FOG WILL BE POSSIBLE AGAIN TONIGHT INTO EARLY SUNDAY MORNING. THIS COULD REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES. THERE WILL EVEN BE THE POSSIBILITY THAT SOME OF THE FOG COULD BE LOCALLY DENSE WHICH WOULD REDUCE VISIBILITIES TO A QUARTER OF A MILE OR LESS. MOTORISTS ARE URGED TO USE CAUTION....SLOW DOWN...USE HEADLIGHTS AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU WHEN DRIVING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE WEATHER AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TUESDAY INTO WEDNESDAY OF NEXT WEEK AHEAD OF AN APPROACHING COLD FRONT. AN IDEAL COMBINATION OF INSTABILITY...WIND SHEAR...AND MOISTURE WILL EXIST FOR ALL TYPES OF SEVERE WEATHER AND HEAVY RAIN. ALL INTERESTS SHOULD KEEP UP TO DATE ON THE LATEST FORECAST AND OUTLOOKS CONCERNING THIS POTENTIAL SEVERE WEATHER AND HEAVY RAINFALL EVENT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED MAY BE NEEDED FROM TUESDAY INTO WEDNESDAY OF NEXT WEEK. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 28/03
In the hours before
Local storm report, Apr 23, 12:25 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1225 PM CDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM TSTM WND DMG 5 SSW GRENADA 33.71N 89.84W
04/20/2011 GRENADA MS EMERGENCY MNGR
TREE KNOCKED DOWN ON TO A MOBILE HOME
&&Special weather statement, Apr 23, 1:26 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
126 PM CDT SAT APR 23 2011
MSZ072-073-231850-
LAMAR MS-MARION MS-
126 PM CDT SAT APR 23 2011
A CLUSTER OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING 40 TO
50 MPH WINDS AND SMALL HAIL WERE ALOCATED LONG A LINE EXTENDING FROM
LUMBERTON TO PINEBUR AT 122 PM CDT...MOVING NORTH AT 35 MPH.
VERY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH
THESE STORMS.
PEOPLE IN EASTERN MARION AND LAMAR COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.
LAT...LON 3141 8982 3144 8982 3143 8945 3135 8945
3135 8936 3104 8937 3104 8977
TIME...MOT...LOC 1822Z 178DEG 28KT 3115 8961
BKThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 1:26 PM CDT | Special Weather Statement | JAN | Lamar | 24 min |
| Apr 23, 4:02 PM CDT | Special Weather Statement | JAN | Jasper | 28 min |
| Apr 23, 4:09 PM CDT | Special Weather Statement | JAN | Newton | 31 min |
Nearby
River Flood Warnings in Mississippi, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.